Limits...
Dermoscopic clues to diagnose acantholytic dyskeratosis.

Specchio F, Argenziano G, Tiodorovic-Zivkovic D, Moscarella E, Lallas A, Zalaudek I, Longo C - Dermatol Pract Concept (2015)

View Article: PubMed Central - PubMed

Affiliation: Department of Dermatology, University of Rome, Tor Vergata, Italy.

AUTOMATICALLY GENERATED EXCERPT
Please rate it.

These lesions represented a skin rash of acantholytic dyskeratoma occurring while under vemurafenib treatment that spontaneously disappeared over the next few weeks... The dermoscopic evaluation of the lesions in both cases showed a central yellowish to brown star-like pattern over-lying a pinkish homogeneous structureless area (Figure 2A and B)... Treatment with vemurafenib, a small-molecule BRAF inhibitor, has led to significant improvement of prognosis in patients with advanced melanoma... Similar to other kinase inhibitors, the use of vemurafenib has been accompanied by several dermatologic adverse events... Two hypotheses have been postulated... One theory is that the accumulation in the skin of chemotherapy metabolites by sweating may be related to the development of dyskeratosis and acantholysis; another theory supposes that acantholytic dyskeratosis may represent an off-target effect of small-molecule kinase inhibitors... Recognition of cutaneous side effects occurring during BRAF-inhibitor therapy is essential for patient management... This dermoscopic pattern has been described to be peculiar for Grover’s disease and solitary acantholytic dyskeratoma... Interestingly, our study shows the characteristic dermoscopic star-like pattern can be observed in acantholytic dyskeratotic lesions occurring during treatment with BRAF-inhibitors, as previously reported... In conclusion, our case underlines the importance of dermoscopy to improve the recognition of acantholytic dyskeratomas (in Grover’s disease and in patients under vemurafenib therapy), a skin eruption that is usually difficult to diagnose by naked eye.

No MeSH data available.


Related in: MedlinePlus

(A) Clinical examination of case 1 showed multiple confluent erythematous papules in a patient with Grover’s disease. (B) Clinically, multiple reddish papules were observed on the chest of a patient with stage IV melanoma treated with vemurafenib. (Copyright: ©2015 Specchio et al.)
© Copyright Policy
Related In: Results  -  Collection


getmorefigures.php?uid=PMC4325694&req=5

f1-dp0501a11: (A) Clinical examination of case 1 showed multiple confluent erythematous papules in a patient with Grover’s disease. (B) Clinically, multiple reddish papules were observed on the chest of a patient with stage IV melanoma treated with vemurafenib. (Copyright: ©2015 Specchio et al.)

Mentions: A 61-year-old man presented with multiple small, reddish, eroded papules located on his chest (Figure 1A). Histopathologic examination revealed the typical findings of Grover’s disease.


Dermoscopic clues to diagnose acantholytic dyskeratosis.

Specchio F, Argenziano G, Tiodorovic-Zivkovic D, Moscarella E, Lallas A, Zalaudek I, Longo C - Dermatol Pract Concept (2015)

(A) Clinical examination of case 1 showed multiple confluent erythematous papules in a patient with Grover’s disease. (B) Clinically, multiple reddish papules were observed on the chest of a patient with stage IV melanoma treated with vemurafenib. (Copyright: ©2015 Specchio et al.)
© Copyright Policy
Related In: Results  -  Collection

Show All Figures
getmorefigures.php?uid=PMC4325694&req=5

f1-dp0501a11: (A) Clinical examination of case 1 showed multiple confluent erythematous papules in a patient with Grover’s disease. (B) Clinically, multiple reddish papules were observed on the chest of a patient with stage IV melanoma treated with vemurafenib. (Copyright: ©2015 Specchio et al.)
Mentions: A 61-year-old man presented with multiple small, reddish, eroded papules located on his chest (Figure 1A). Histopathologic examination revealed the typical findings of Grover’s disease.

View Article: PubMed Central - PubMed

Affiliation: Department of Dermatology, University of Rome, Tor Vergata, Italy.

AUTOMATICALLY GENERATED EXCERPT
Please rate it.

These lesions represented a skin rash of acantholytic dyskeratoma occurring while under vemurafenib treatment that spontaneously disappeared over the next few weeks... The dermoscopic evaluation of the lesions in both cases showed a central yellowish to brown star-like pattern over-lying a pinkish homogeneous structureless area (Figure 2A and B)... Treatment with vemurafenib, a small-molecule BRAF inhibitor, has led to significant improvement of prognosis in patients with advanced melanoma... Similar to other kinase inhibitors, the use of vemurafenib has been accompanied by several dermatologic adverse events... Two hypotheses have been postulated... One theory is that the accumulation in the skin of chemotherapy metabolites by sweating may be related to the development of dyskeratosis and acantholysis; another theory supposes that acantholytic dyskeratosis may represent an off-target effect of small-molecule kinase inhibitors... Recognition of cutaneous side effects occurring during BRAF-inhibitor therapy is essential for patient management... This dermoscopic pattern has been described to be peculiar for Grover’s disease and solitary acantholytic dyskeratoma... Interestingly, our study shows the characteristic dermoscopic star-like pattern can be observed in acantholytic dyskeratotic lesions occurring during treatment with BRAF-inhibitors, as previously reported... In conclusion, our case underlines the importance of dermoscopy to improve the recognition of acantholytic dyskeratomas (in Grover’s disease and in patients under vemurafenib therapy), a skin eruption that is usually difficult to diagnose by naked eye.

No MeSH data available.


Related in: MedlinePlus